Alert archive / Iowa / Wind Advisories in 2005

Wind Advisory 11, NWS Des Moines, IA

November 12, 200541 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Nov 12, 2005, 4:32 AM CST for 41 counties in Iowa. It took effect at Nov 12, 2005, 9:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2005, 4:32 AM CST (10:32 UTC)
In effect from
Nov 12, 2005, 9:00 PM CST
Expired
Nov 13, 2005, 2:03 PM CST
In force
17 hr
Issued by
NWS Des Moines, IA
All 41 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 53 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2637 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 121032
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
432 AM CST SAT NOV 12 2005


.STRONG AND GUSTY WINDS ARE LIKELY IN NORTH CENTRAL IOWA TONIGHT
AND SUNDAY WITH GUSTS UP TO 50 MPH.  A LOW PRESSURE SYSTEM OVER
NEBRASKA THIS MORNING WILL STRENGTHEN AND MOVE ACROSS MINNESOTA
TONIGHT AND LAKE SUPERIOR SUNDAY. STRONG WINDS WILL DEVELOP THIS
EVENING AND CONTINUE THROUGH SUNDAY.

IAZ004>007-015>017-023>028-033>039-121845-
/O.NEW.KDMX.WI.Y.0011.051113T0300Z-051114T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO
432 AM CST SAT NOV 12 2005

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
SUNDAY. 

STRONG WEST WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH
THE NIGHT FROM 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. THE
WINDS WILL SHIFT TO THE NORTHWEST SUNDAY AND WILL REMAIN STRONG
BEFORE DIMINISHING TOWARDS EVENING.

WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JOHNSON
6 follow-up statements
000 
WWUS73 KDMX 121743
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1143 AM CST SAT NOV 12 2005

.STRONG GUSTY WINDS ARE LIKELY IN NORTHERN IOWA TONIGHT AND SUNDAY
AS A LOW PRESSURE SYSTEM STRENGTHENS OVER MINNESOTA.

IAZ004>007-015>017-023>028-033>039-122130-
/O.CON.KDMX.WI.Y.0011.051113T0300Z-051114T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO
1143 AM CST SAT NOV 12 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST SUNDAY...

STRONG WEST WINDS OF 25 TO 35 WITH GUSTS AS HIGH AS 50 MPH WILL
DEVELOP OVERNIGHT. THE WINDS WILL SHIFT TO THE NORTHWEST SUNDAY
AND WILL REMAIN STRONG BEFORE DIMINISHING TOWARDS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

$$
MYERS
000 
WWUS73 KDMX 122152
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CST SAT NOV 12 2005

.STRONG GUSTY WINDS ARE LIKELY ACROSS THE AREA TONIGHT AND SUNDAY
AS A DEEP LOW STRENGTHENS OVER MINNESOTA.

IAZ044>050-057>062-070>075-081-082-130600-
/O.EXA.KDMX.WI.Y.0011.051113T0300Z-051114T0000Z/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON
352 PM CST SAT NOV 12 2005

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
SUNDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED LATER TONIGHT INTO SUNDAY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OUTSIDE
OBJECTS SHOULD BE SECURED.

$$

IAZ004>007-015>017-023>028-033>039-130600-
/O.CON.KDMX.WI.Y.0011.051113T0300Z-051114T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO
352 PM CST SAT NOV 12 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
CST SUNDAY...

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
LATER TONIGHT INTO SUNDAY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OUTSIDE OBJECTS
SHOULD BE SECURED AS WELL.

$$
MYERS
000 
WWUS73 KDMX 130315
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
915 PM CST SAT NOV 12 2005

.STRONG GUSTY WINDS WILL CONTINUE ACROSS THE AREA TONIGHT AND
SUNDAY AS A DEEP LOW STRENGTHENS OVER MINNESOTA AND A COLD FRONT
MOVES ACROSS THE AREA WITH STRONG GUSTY WINDS BEHIND THE COLD FRONT.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081-
082-131115-
/O.CON.KDMX.WI.Y.0011.000000T0000Z-051114T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON
915 PM CST SAT NOV 12 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY...

SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH WILL
CONTINUE OVERNIGHT AND MUCH OF THE DAY SUNDAY. STRONG WINDS CAN
MAKE DRIVING DIFFICULT..ESPECIALLY FOR HIGH PROFILE VEHICLES. ANY
OUTSIDE OBJECTS SHOULD ALSO BE SECURED.



$$
000 
WWUS73 KDMX 131019
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
419 AM CST SUN NOV 13 2005

.DEEP LOW PRESSURE WAS POSITIONED OVER WESTERN LAKE SUPERIOR THIS
MORNING AND WILL CONTINUE MOVING AWAY FROM IOWA TODAY. STRONG
WEST TO NORTHWEST WINDS WILL REMAIN IN PLACE IN ITS WAKE THROUGH
THE EARLY AFTERNOON HOURS HOWEVER. THE PREVIOUS ADVISORY REMAINS
IN EFFECT...BUT NOW EXPIRES AT 300 PM RATHER THAN 600 PM.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081-
082-131730-
/O.EXT.KDMX.WI.Y.0011.000000T0000Z-051113T2100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON
419 AM CST SUN NOV 13 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.

LITTLE CHANGE IN THE WEATHER IS EXPECTED INTO THE EARLY AFTERNOON
HOURS. WEST WINDS OF 20 TO 35 MPH WILL REMAIN IN PLACE WITH GUSTS
AS HIGH AS 45 MPH AT TIMES. THE WINDS WILL SHIFT TO THE NORTHWEST
AROUND MIDDAY BEFORE DIMINISHING BELOW ADVISORY CRITERIA AT 10 TO
25 MPH BY LATE AFTERNOON.

$$

SMALL
000 
WWUS73 KDMX 131714
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1114 AM CST SUN NOV 13 2005

.DEEP LOW PRESSURE OVER WESTERN LAKE SUPERIOR WILL MOVE AWAY TODAY
DECREASING THE WINDS.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081-
082-132100-
/O.CON.KDMX.WI.Y.0011.000000T0000Z-051113T2100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON
1114 AM CST SUN NOV 13 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

WEST WINDS OF 20 TO 35 MPH WILL REMAIN IN PLACE WITH GUSTS AS HIGH
AS 45 MPH AT TIMES THROUGH THE MIDDAY. THE WINDS WILL GRADUALLY
DECREASE THROUGH THE AFTERNOON...FALLING BELOW ADVISORY CRITERIA
BY LATE AFTERNOON.

$$
MYERS
000 
WWUS73 KDMX 132003
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
203 PM CST SUN NOV 13 2005

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081-
082-132115-
/O.CAN.KDMX.WI.Y.0011.000000T0000Z-051113T2100Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON
203 PM CST SUN NOV 13 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY.
WINDS WILL CONTINUE TO DECREASE THE REMAINDER OF THE AFTERNOON.

$$
MYERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 4:00 AM CST, 32 minutes earlier.

Area forecast discussion, Nov 12, 4:00 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CST SAT NOV 12 2005

.SHORT TERM...TDA THRU SUN NGT
THE SEASON IS OBVIOUSLY STARTING TO CHG WHEN YOU HAVE TO CONSIDER
SVR WX...WND ADVYS AND SNW OVR THE COURSE OF A FEW DAYS.  FOR
STARTERS...SHRT WV NOW ADVANCING FM CO INTO WRN NE WITH STG DPVA IN
BASED OF TROF.  MID LVL QG FORCING AND STEEP LAPSE RATES HAVE
ALREADY DVLPD ELEVATED CONVECTION AND ISOLD TSTMS OVR KS...AND THIS
IS BHND LOW LVL THETA-E RDG.  09Z SFC ANLYS SHOWS AOA 55 DWPNTS FM
OK JUST INTO SRN NE INVOF KHJH.  NOSE OF 500 J/KG MUCAPES NR THIS
AXIS AND SYS DEEPING RPDLY WITH PRES FALL CNTR AOA 4MB NOTED BHND
994MB LOW OVR WRN NE.

MDLS APPR TO HAVE LOCKED ONTO SOLUTION FOR APCHG SYS...BUT STILL
FAVOR GFS BASED ON PAST HISTORY AND BETTER DEPICTION OF SFC LOW.
NAM 12Z PSN S OF CURRENT SFC ANLYS.  LOW SHOULD ADVANCE FM NE INTO
MN THIS AFTN WITH MLCAPES 500-1000 J/KG DRNG PEAK HEATING AND DWPNTS
WELL INTO THE 50S.  QG FORCING MAX AND SFC CNVGNC SHOULD BE NRLY
COINCIDENT THIS AFTN...AND ALTHOUGH THERE IS AN INITIAL WRM LYR ARND
5KFT TO OVERCOME...STG LRG SCALE FORCING AND STEEP LAPSE RATES
PUSHING EWD QUICKLY MODIFY VERTICAL PROFILE TO RELEASE INSTABILITY
ARND 21Z.  HAVE MENTIONED SVR WORDING FA WIDE DUE TO DAMAGING WND
THREAT.  MEAN STORM MOTION SW-NE AT 45-55KTS WITH SOME DRIER AIR
ALF.  STG SHEAR AVBL AT ALL LVS SO COULD SEE A FEW FAST MOVING
SUPERCELLS.  WOULD NOT BE SURPRISED TO HAVE A TORNADO RPT OR
TWO...BUT CONFIDENCE NOT HIGH ENOUGH TO MENTION.  0-3KM CAPE AXIS
DOES NOT QUITE WRAP FAR ENOUGH AHD OF SFC LOW TO REALIZE FAVORABLE
LOW LVL SHEAR.

SYS SHOULD EXIT QUICKY WITH ONLY BRIEF WINDOW OF PCPN AS ATTN TURNS
TWRD WNDS.  GFS SOUNDINGS KEEP LOW LVLS MIXED TNGT ACRS NRN IA WITH
MIXING POTENTIAL HAVING GUSTS AOA 40KTS AND EVEN TO 55KTS AT TOP OF
MIXED LYR AT MCW AT 09Z.  LATER SHIFTS WL HAVE TO WATCH FOR HIGH WND
WRNG CRITIERA...SPCLLY DRNG THE DAY.  SIMILAR CONDS CONT THRU 21Z SO
WL ISSUE WND ADVY OVNGT TNGT AND SUN.

STAYED NR PERSISTENCE TDA FOR TEMPS WITH INCR SLY WNDS NR NAM MOS.
ST IS DVLPG UPSTREAM BUT THAT MAY NOT MAKE MUCH DIFFERENCE WITH
UPSTREAM TEMPS ALREADY IN THE LWR 60S ACRS KS.  HAVE LOWERED TEMPS
SUN AND SUN NGT.  FCST SOUNDINGS SHOW LTL HOPE OF MUCH
REBOUND...LIKELY SOMEWHERE INVOF FWC/GFS MOS BLEND.  WITH DRY AMS IN
PLACE AND TRANSIENT SFC RDG DROPPED SUN NGT MINS TO ARND 20 DEGREE
DROP TWRD COOL END OF GUIDANCE.  WRM ADVCTN AND INCR CLDS LATE MAY
KEEP THINGS FM REALLY DROPPING OFF THE TABLE.  LATER SHIFTS MAY HAVE
TO LOWER MORE...BUT THIS APPRS TO BE STEP IN THE RIGHT DIRECTION.

.LONG TERM...MON THRU FRI
MDLS HAVE SLOWED MON/TUE SYS A BIT SINCE YDA...SPCLLY GFS.  ALTHOUGH
ALL ARE GENERALLY IN THE SAME BALLPARK WITH UPR SYS...GFS/NAM SHOW
MORE SEPARATION BTWN UPR LOW AND SFC REFLECTION WITH TRAILING TROF
INVOF PARENT LOW.  EURO MDLS AND GEM WEAKER AND CLOSER TO VERTICALLY
STACKED MUCH LIKE 11/00Z GFS SOLUTION ALBEIT SLOWER.  THIS DOES NOT
HAVE TOO MUCH IMPACT ON IA WX HWVR AS ALL MDLS KEEP MAJORITY OF PCPN
OVR NRN SXNS AND STATES TO THE N.  HAVE NOT CHGD PCPN WORDING TOO
MUCH IN THIS PD BESIDES DELAYING PCPN TIL MON AFT 12Z.  FCST
SOUNDINGS CERTAINLY SUPPORT ICE INTRODUCTION BUT WITH LOW LVL WRM
LYR ABV INVERSION. EVAPORATIVE COOLING AND MELTING WOULD LIKELY
ERODE THIS HWVR SO HAVE KEPT MENTION OF SNW DRNG FAVORABLE NIGHTTIME
AND MRNG HRS.  DID NOT GO TOO EXTREME...BUT DID RAISE WNDS ON TUE AS
ALL MDLS SUPPORT AT LEAST ANOTHER ADVY LVL WND EVENT.  ECMWF SHOWS
20MB SLP GRADIENT FM MO TO MS RVRS 00Z WED SO COULD BE WRNG IF THAT
PANS OUT.  WL BE HIGHLIGHTED IN HWO.

SGFNT DIFFERENCE IN NAM/GFS GUIDANCE MON.  WL LIKELY BE EVAPORATIVE
COOLING FOLLOWED BY PCPN BASED ON GFS SO WRMR NAM MOS APPRS TO BE IN
WRONG DIRECTION.  QUESTION IS HOW FAR TO BITE ON COOLER GFS MOS
NUMBERS.  AT THIS POINT WL GO WITH COMPROMISE WHICH IS 5-10F COOLER
THAN CURRENT FCST.  DO NOT WANT TO GET TOO DRASTIC IN 5TH PD.  AS
NOTED EARLIER...DAY SHIFT MAY HAVE TO LOWER MORE BUT THIS SEEMS LIKE
A REASONABLE TREND.  NO OTHER SGFNT CHGS IN LATER PDS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WND ADVY ALG AND N OF HIGHWAY 20
OVGNT AND SUN (13/03Z-14/00Z).

&&

SMALL/JOHNSON
Hazardous weather outlook, Nov 11, 5:24 AM CST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
524 AM CST FRI NOV 11 2005

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-121200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
524 AM CST FRI NOV 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE LIKELY BY SATURDAY AFTERNOON AND
EVENING...FOLLOWED BY LINGERING CHANCES THROUGH MIDNIGHT. ANY
STORMS THAT DEVELOP WOULD BE VERY QUICK MOVING...TOWARD THE
NORTHEAST AT AROUND 50 MPH.  A FEW OF THESE COULD BE SEVERE WITH
DAMAGING WINDS IN EXCESS OF 50 MPH.

ALTHOUGH THE THUNDERSTORM CHANCES WILL DIMINISH LATE SATURDAY
NIGHT...SUSTAINED NON-THUNDERSTORM WINDS WILL INCREASE AS THE
SYSTEM MOVES AWAY. EXPECT WEST WINDS OF 20 TO 30 MPH WITH GUSTS
OF 35 MPH OR MORE FROM EARLY SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

ANOTHER EPISODE OF WINDY CONDITIONS MAY AFFECT IOWA EARLY TUESDAY
MORNING. NORTHWEST WINDS OF 20 TO 30 MPH ARE AGAIN ANTICIPATED
WITH GUSTS OF 35 MPH OR HIGHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING
HOURS SATURDAY.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:39 PM CSTSevere Thunderstorm WarningDMXCass21 min
Nov 12, 2:56 PM CSTSevere Thunderstorm WarningDMXCrawford34 min
Nov 12, 3:05 PM CSTSevere Thunderstorm WarningDMXAudubon, Guthrie25 min
Nov 12, 3:19 PM CSTTornado WarningDMXAudubon, Guthrie26 min
Nov 12, 3:22 PM CSTSevere Thunderstorm WarningDMXAdair38 min
Nov 12, 3:43 PM CSTTornado WarningDMXGreene47 min
Nov 12, 3:51 PM CSTSevere Thunderstorm WarningDMXDallas, Guthrie39 min
Nov 12, 3:58 PM CSTTornado WarningDMXDallas, Guthrie32 min
Nov 12, 4:24 PM CSTSevere Thunderstorm WarningDMXBoone, Hamilton, Webster51 min
Nov 12, 4:30 PM CSTTornado WarningDMXBoone, Hamilton, Webster30 min
Nov 12, 4:30 PM CSTTornado WarningDMXBoone, Dallas30 min
Nov 12, 4:56 PM CSTTornado WarningDMXStory34 min
Nov 12, 4:57 PM CSTTornado WarningDMXFranklin, Hamilton, Hardin, Wright48 min
Nov 12, 5:06 PM CSTTornado WarningDMXHamilton24 min
Nov 12, 5:18 PM CSTSevere Thunderstorm WarningDMXJasper, Polk27 min
Nov 12, 5:23 PM CSTTornado WarningDMXHardin22 min
Nov 12, 5:41 PM CSTTornado WarningDMXFranklin, Hardin34 min

Nearby

Wind Advisories in Iowa, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.